It’s been a while since I checked in. I’ve been barely holding my head above water. The PMS passed. There is no doubt about that. I am no longer an angry, disgruntled bitch.
However while it is clear that something dark and ugly lifted, I am still plagued with a great CNS disturbance. I’ve stopped tapering altogether and don’t intend to continue until this has lifted too.
I realized a couple of days ago that I had stopped taking a supplement three weeks ago that my close chiropractic/natural doctor friend had first recommended to me in November when I was caring for my dying father (who did not die after all). I felt the same CNS discord then. Within a few days of taking Hypothalamus PMG, while still shouldering the burden of taking care of my father and being in the midst of withdrawals, I felt better. I took at the same time “Rescue Remedy,”a flower essence which I mentioned in another post—this confused the picture.
I took the the Hypothalamus my friend recommended off and on and every time I go off it it seems I regress. The thing is, I’m anything but systematic about trying new supplements and the Immunocal I also mentioned in the past (another supplement) was mixed in there as well while taking this supplement. Utter CONFUSION. I’ve been convinced the Immunocal was the secret at times as well.
I’m always trying to cut costs so I cut the Immunocal out a while ago and then a month later FORGOT to continue the stuff my friend recommended. The Immunocal discontinuation didn’t seem to do anything. But the Hypothalamus then the Neuroplex (which has Hypothalamus in it and is supposed to help with PMS too) my friend recommended did indeed seem to make a difference.
So now I’m facing a systematic careful reintroduction of substances. I’m starting with what I suspect had been helping me. The Neuroplex and Hypothalamus. I’ll see how that goes. If I find improvement after a month (including during the PMS phase) I will then ascertain if further improvement is likely if I add the Immunocal which at times has seemed to help a lot too. I need to get careful about this and really pay attention. I don’t want to take more than I need and I want to stop adding all sorts of things every time the going gets rough. It’s clear something helps when I add the above supplements, but what?
I have no doubt that my foundational protocol of supplements is helping as I was unable to continue withdrawing a little over a year ago until I did the dietary and nutritional changes. So I know the foundation recommended to me in a withdrawal group has helped tremendously. But now this CNS disturbance needs more attention.
So now I begin a more scientific approach to adding supplements. I really have not been careful at all at figuring out what works after I started with the foundation. I’ve simply added things willy nilly often two or three things at a time–found relief and then not known what the heck it was that was helping me–which led me to discontinue stuff as I tried to save money. Now I will have patience and figure out what it is that helps with the CNS stuff.
Because I realized I’d stopped what I think was the most helpful supplement about 3 weeks ago, before my PMS from hell, I intend to wait to go to see an endocronologist at the Mayo Clinic until I see if I can get myself in order on my own again. This bad patch has been extraordinary. Certainly not the norm, though it follows a bad time with the Lamictal withdrawal and the extreme chronic fatigue associated with that. It’s been one thing after another the last few months. I really want a rest from symptoms.
The thing is, nothing I’m experiencing is like anything I suffered before starting to take meds. So, I again, suspect this is all about withdrawals. It’s a long and taxing burden which I am really tired of. I hope I can get some peace of mind so that I can start tapering again and ultimately get off this stuff more smoothly than in the last several months.
Oh! I did get down to 1 mg even of the Risperdal. That is a cause for celebration. I was on 11 mg five years ago. I cut out the last 3 mg in exactly a year (this last one–along with 50 mg Seroquel and 200 mg Lamictal.) I suspect the last 1 mg of Risperdal will take at least 6 months unless I can find real support in taking the Hypothalamus religiously from this point forward. However, I’ve found that tapers do have to get smaller and smaller as I progress, as I was told in my most informed withdrawal group. It took about 3 months to get off a eighth of a milligram of the Risperdal to get to the 1 mg even. And of course I’m taking a break now. Then I have the 3 mg of Klonopin and the final 200 mg of Lamictal to go. I’m figuring being drug free in the middle of 2009 if all goes smoothly. I might be one of the lucky few who get off benzos quickly, but I don’t expect that after 15 years. The benzos could increase or decrease that timetable. I suppose I shouldn’t extend myself into the future and just “be here now.” (Which is kinda hellish at the moment–so extending into the future is a kinda normal human reaction.)
And as a final note: I do think the CNS over-stimulation is due to the Risperdal withdrawal. It’s been an ongoing issue while discontinuing the Risperdal. But I have gotten intermittent relief for long periods by discontinuing the withdrawal at times and adding the above supplements.
See the About page on my blog for more info on withdrawing from psych meds safely.
I started zen meditation a year ago. And it is the sole reason I’m able to go off my medication. I attend two classes per week at a monastery. I’m currently meditating approx. 2-3 hours per day ( thats driving,sitting,walking,standing meditation) . I had no idea that it would affect my particular disorder. Which is clinical depression. What happened was that I ran out of one of my meds and couldn’t get more for two days. So I settled in for what I believed would be two days of hell. But nothing happened, I continued feeling normal.I’ve been reducing my medication steadily ever since.
The meditation has been very intense and I can tell by my experiences with it that my brain chemistry is resetting itself.
thanks for your nice comment–I’m glad my blog is helpful to you.
I have taken a whey protein isolate–Immunocal–and I do believe it did help, but I am in the process of adding one thing at a time right now because certain things I’ve added all at once and don’t know what is what.
SAMe–are you prone to mania? If so I would stay away. If you have not had mania proceeding with great caution is probably okay. I don’t know your story but some depression if that is what you were treated for could be circumstancial or stuff from your history if you haven’t had therapy. We just can’t fix all our mood stuff with a pill and that includes nutrients and supplements. I certainly think we can minimize stuff with good health practices though. I just know a lot of my mood stuff now is ancient history demanding to be looked at. I don’t pretend to know if that is the case for you but thought I would throw it out there as food for thought.
Buried Treasure Liquid Vitamins with Minerals (one tablespoon morning and night)
Magnesium (citrate is usually recommended 800 mg a day in three split doses) I don’t tolerate it–it gives me diarrhea so I take a slow release brand by Jigsaw Health which works great.
3000 mg Vitamin C a day (my multi has 1000mg so I add 1000 mg in the morning and evening)
Fish Oil–I used Carlson’s Liquid and take two tablespoons a day one in the morning and one in the evening (you can take up to 10 grams a day)
That is my foundation but I take quite a bit more. Everyone is different, but this foundational regimen would be good for anyone.
I get almost everything at vitacost.com you can get things there at cost. It’s the best prices I’ve found for everything.
Of course diet is just as important. You can find info on diet on my “About” page (top left corner of blog)
I’d love to hear more of your story if you care to share. My email is on the right hand side if you scroll down.
I have been following your blog for some time as a lurker…but have to say I am so intrigued by your insights and courage to share your experience:) Thank you! Also, have you ever taken a protein isolate~they are known to detox the cells of chemicals more rapidly and stabilize your moods…whey protein or soy with isolates will do the trick! Take it every couple of hours when the weird mood thing hits…you will be amazed. Also, could you share your foundational source of vitamins?! I am looking for a good one as I have detoxed from ativan and other psychotropics and would like to know what works for you.
I am at the point of possibly trying SAM-e as I am in a depressed state but due to your experience and many others, am torn.
Thank you for sharing your story…you are an inspiration:)
I just want to say that Gianna is writing an extremely important blog about medication withdrawal. The details must be noted. I personally have notes from 2 years ago that detailed the 100th hour of Zyprexa withdrawal re: my then 17 year old daughter. She [my daughter]also charted her mood/thought/feelings/physical reactions and discovered at such a young age, that dose reductions were HELL. She would look at me and say, “Okay Mom, I’m ready to go down another [small fraction] of a dose of Zyprexa].She knew 3 to 4 days later to rise above the agitated and horrific state she felt, because she had learned it would pass. I was witness to a brilliant thinker and I want to commend Gianna for writing here, what I know my daughter would : if she could.